Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 10, 2005, 6:28 PM EDT for Tioga County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 10, 2005, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 25 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:45 PM EDT | FLASH FLOOD | Barton, NY | FLOODING OF ROADS. SEVERAL ROADS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 102229 FFWBGM NYC107-110130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 628 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK * UNTIL 930 PM EDT * AT 624 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN TIOGA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIOGA CENTER...SPENCER...OWEGO...NEWARK VALLEY...LOUNSBERRY...CANDOR... BARTON AND APALACHIN. THUNDERSTORMS WITH HEAVY RAIN ARE SLOWLY MOVING SOUTH THROUGH THE COUNTY. RAINFALL AMOUNTS COULD EXCEED 2 INCHES IN 1 HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4228 7613 4203 7612 4202 7654 4226 7653 $$
1 follow-up statement
000 WGUS71 KBGM 110129 FFSBGM NYC107-110200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 930 PM EDT FRI JUN 10 2005 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 930 PM EDT FOR TIOGA COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND CREEKS WERE RECEDING... SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. ROADS THAT WERE FLOODED EARLIER WERE IN THE TOWN OF BARTON, NICHOLS AND IN WAVERLY. AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SOME LIGHT RAIN ACROSS THE AREA BUT AMOUNTS SHOULD REMAIN UNDER A QUARTER OF AN INCH. $$ TAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:40 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT FRI JUN 10 2005 .SHORT TERM... WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT. CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE ONTARIO. THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL CONTINUE WITH CHC POPS. && .LONG RANGE (SUNDAY NIGHT-FRIDAY) FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE PERIOD. && .AVIATION (10/18Z - 11/18Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR THROUGH SATURDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT FRI JUN 10 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 225 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 10, 2:46 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/10/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNSpecial weather statement, Jun 10, 3:55 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 355 PM EDT FRI JUN 10 2005 NYZ023-025-102100- SCHUYLER NY-TOMPKINS NY- 355 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM... PRODUCING SMALL HAIL AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR PERRY CITY...OR ABOUT 11 MILES NORTHEAST OF WATKINS GLEN...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JACKSONVILLE AT 400 PM EDT WILLOW CREEK AND TAUGHANNOCK FALLS AT 405 PM EDT NORTHWEST ITHACA AND MYERS AT 410 PM EDT LANSING AT 415 PM EDT CAYUGA HEIGHTS AND NORTHEAST ITHACA AT 420 PM EDT WEST DRYDEN AT 425 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4260 7687 4242 7684 4240 7640 4258 7637 MSE
Local storm report, Jun 10, 4:50 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY AMATEUR RADIO
TREES DOWN ALONG COUNTY ROUTE 16.
&&
MJCLocal storm report, Jun 10, 5:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GANG MILLS 42.15N 77.13W
06/10/2005 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
MJCLocal storm report, Jun 10, 5:54 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY EMERGENCY MNGR
ROUTE 226 CLOSED DUE TO FLOODING.
&&
MJCLocal storm report, Jun 10, 6:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ELMIRA 42.09N 76.81W
06/10/2005 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE.
&&
MJCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 46 min |
| Jun 10, 1:36 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 46 min |
| Jun 10, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland | 64 min |
| Jun 10, 2:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 10, 2:12 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 63 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 51 min |
| Jun 10, 3:44 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 10, 3:55 PM EDT | Special Weather Statement | BGM | Tompkins | 65 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 55 min |
| Jun 10, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Jun 10, 5:18 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 42 min |
| Jun 10, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 64 min |
| Jun 10, 5:44 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler, Steuben | 3 hr |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 32 min |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.